Jump to content
CrazyBoards.org

Thoughts and emotions all over the place


Recommended Posts

I have been diagnosed with paranoid schizophrenia by a psychtrist I am currently seeing. But I had another opinion who believed it was schizoaffective. I am going to be discharged soon from EIS mental health team due to over three years of remission.

 

BUT.

 

My emotions and thoughts are all over the place. I feel that the meds have altered my personality. They make me feel very different. Not myself. My personality feels unnatural.   I would rather be the extremely shy person I was than have a medically altered non-shy personality. I went out to meet someone, which I do not do at all, and could not stop talking nonsense. Yeah first date in 28 years. First date ever! I don't do relationships. I can't believe I did that. Everyone has told me I have changed. Obviously they think it’s a good kind of change. But I do not feel like me. I want to be my old self. So I do not have to worry about doing or saying the wrong things. I cannot maintain focus on books / movies for very long periods of time.  I am tired of all this anxiety, it makes me feel like I'm on a rollercoaster of emotion (although I do not get depressed at all). It is draining me out.

 

What should I do? The pdoc does not want to listen. My GP however once did put me on an antidepressant due to the unbearable anxiety but that made me slightly manic so that was stopped.

Link to comment
Share on other sites

if your pdoc doesn't listen to you, i highly HIGHLY recommend thinking of switching pdocs .  the first pdoc that i've ever been to told me that i have 'read too many psychology books and have no idea what i'm talking about because i'm not a professional ' .  she was super rude to me and once i switched to a more understanding pdoc then my life got a HELL of a lot better .  seriously !  if one of the parts of your treatment is unstable or not helping you , you've got to cut it out of your life - it will only drag you down and it's bad to expect something of somebody because they might let you down .
 

i'm sorry to hear that the illness is draining you - honestly , schizophrenia /psychosis is the  most debilitating mental illness i know of (then again i am partial :) ) .  one thing that helped me was switching my antidepressants and antipsychotics around a few times .  for me i find that celexa and geodon work wonders but it's different for everybody !  if you think that perhaps your AAPs or ADs are causing your lethargy or lack of motivation (which they often do - try to see how you act before and after the medication for a good marker point ) - then it may be a good idea to switch them up. 

Link to comment
Share on other sites

The problem was that I am stuck with the psychiatrist I've been given and have no choice since I am not paying. But since I am being discharged from these services I can ask to be transfered to another service. EIS are only there to help you for three years after the initial episode.

Link to comment
Share on other sites

I kind of know how you feel, Pearly, when it comes to feeling like you're not yourself. I look at it in a different way. 

 

I used to be incredibly anxious. Anxiety was a defining point of my personality. Anxiety, irritability, complaining about everything... That was me. When I got on Abilify, and got to the right dose, my anxiety suddenly pretty much disappeared. No longer was I complaining, irritable and anxious every minute. It took a while for me to notice, my friends and family noticed first. They commented that I seemed more relaxed. 

 

At first, I was freaked out and felt like I was losing myself. I had so much of my identity wrapped up in being anxious, calling myself a worrier and stuff. When that left, I felt a bit empty and exposed. It took some time, but I eventually adjusted to this more relaxed me. 

 

I feel like my meds help me to be who I really am, rather than changing my personality. The anxiety-ridden, complainy Para is not who I REALLY am, that's my illness. My meds allow my true personality to show, rather than my symptoms. Maybe this is the case with you?

 

That's just my take on it though. I can totally respect if you feel your meds have changed your personality for the worse. Some people do feel like that. It sounds to me like a med change/adjustment might be in order, if you're feeling that your personality has changed drastically. 

 

As for the lack of focus on books/movies, that seems to be a common theme here lately. You'll find that many of our members who take AAPs/ have a psychotic illness have difficulty with attention regulation and focus. My general opinion is that it's your illness causing the problem with focus, not the meds. Psychosis is hard on the brain. Lack of focus and attention is a common problem with people who experience psychosis and/or negative symptoms. 

 

However, it very well could be your meds causing the problem. I know that AP's can cause a certain dullness. The thing is, it's going to be really hard to tease out whether it's the (A)APs or whether it's symptoms of your illness, if you're always taking AP's. So, this lack of focus/attention I think is gonna be a kind of mystery. 

 

Mashko mentions that you feel lethargy and lack of motivation. Is that true? I just don't see it mentioned in your post. If that's the case, it could be the AP's or it could be negative symptoms. 

 

Either way, all of this is something to talk to your pdoc about. Definitely. This is impacting your quality of life. If they won't listen, I hope you can be transferred to another service that WILL listen to you. 

 

As for your anxiety, I'm so sorry you feel like you're on an emotional roller coaster. That's rough. I know what it's like to be full of anxiety 24/7, it's not fun. Do you have any PRN meds to help with when the anxiety gets really bad? Does your pdoc know about your anxiety? Something that came to mind when you mentioned that SSRI's made you manic, is Buspar. I hear Buspar helps a lot of people with their anxiety, without making them manic. I'm not a doctor, so I can't really make that call, but it may be something worth talking to your GP or pdoc about. 

Link to comment
Share on other sites

I feel like my meds help me to be who I really am, rather than changing my personality. The anxiety-ridden, complainy Para is not who I REALLY am, that's my illness. My meds allow my true personality to show, rather than my symptoms. Maybe this is the case with you?

 

 

I suppose that's another way of looking at it. But it feels strange since I was shy ever since I could remember I have always had the anxiety and now all of a sudden I don't feel like that anymore and it feels so unlike me. The anxiety is there but not to that extent.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...